MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002020X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).During inflation of the saber balloon catheter, it was reported that the balloon ruptured at below the rate burst pressure.There was no patient injury.The device could no longer be used and it was replaced with another device.Several attempts have been made by the local quality regulatory affairs (qra) to get further information unsuccessfully (i.E.The event date of each complaint).No other information was provided.The device was not returned for analysis.A device history record (dhr) could not be conducted as a lot number was not provided.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) and procedural/handling factors may have contributed to the reported event as calcified/resistant lesions can damage a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ without a lot number to conduct a dhr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore no corrective and preventive actions will be taken at this time.
 
Event or Problem Description
During inflation of the saber balloon catheter, it was reported that the balloon ruptured at below the rate burst pressure.There was no patient injury.The device could no longer be used and it was replaced with another device.

Brand Name
SABER 2MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key7504777
Report Number9616099-2018-02124
Device Sequence Number13957914
Product Code LIT
UDI-Device Identifier20705032069219
UDI-Public20705032069219
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48002020X
Device Catalogue Number48002020X
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1